MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD INTRA-ABDOMINAL PRESSURE MONITORING DEVICE; INTRA-ABDOMINAL PRESSURE MONITORING DEVICE (IAP)

C.R. BARD, INC. (COVINGTON) -1018233 BARD INTRA-ABDOMINAL PRESSURE MONITORING DEVICE; INTRA-ABDOMINAL PRESSURE MONITORING DEVICE (IAP)
Model Number IAP001
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the water leaked from the base of the connection to the sample port.
 
Additional Manufacturer Narrative
The reported event was confirmed.The root cause was found to be manufacturing related.One sample was confirmed to exhibit the reported failure.The device had not met specifications.The product caused the reported failure.Visual evaluation of the returned sample noted one opened (without original packaging), used iap kit.Visual inspection of the sample noted no obvious visible defects.Methylene blue solution (3 drops 1% aq methylene blue per 100ml distilled water) was injected into the sample port and leaked out of the area where the tubing connects to the sample port.As a first potential root cause we found that the solvent is not evenly distributed in the tube with the appropriate amount of adhesive, the training of the personal is crucial on this operation and the preparation of the dispenser of cyclo.The amount applied may vary on the dipping of the tube depending on the height (amount) of the solvent given at the beginning.The uniform distribution of the adhesive is also affected by the twisting operation performed after the dipping.A lack adequate inspection method to test for leaks is also identified as a contributing cause for not identifying non-conforming product in the inspections].The device history record review was not required as the complaint was addressed by existing capa.Labeling review was not required as the complaint was addressed by existing capa.The actual/suspected device was inspected.
 
Event or Problem Description

Brand Name
BARD INTRA-ABDOMINAL PRESSURE MONITORING DEVICE
Common Device Name
INTRA-ABDOMINAL PRESSURE MONITORING DEVICE (IAP)
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key11553277
Report Number1018233-2021-01508
Device Sequence Number14409939
Product Code PHU
UDI-Device Identifier00801741121098
UDI-Public(01)00801741121098
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K070201
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberIAP001
Device Catalogue NumberIAP001
Device Lot NumberNGEP4032
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2021
Initial Date Received by Manufacturer 02/26/2021
Supplement Date Received by Manufacturer08/08/2021
Initial Report FDA Received Date03/23/2021
Supplement Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;